MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-40-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 08/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s001.The stent was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.According to the information provided, the patient underwent percutaneous intervention for occlusion/restenosis of the study lesion and distal to the study lesion.Intervention included atherectomy and balloon angioplasty.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.It can be noted that pre-existing atherosclerosis and type ii diabetes were also noted to have caused or contributed to the event.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.Based on the above, it is very unlikely that the reported event could have occurred due to zilver ptx malfunction; however as imaging was not available at the time of investigation, a definitive cause of this event cannot be determined at this time.It may be noted that as per the instructions for use, restenosis of the stented artery is a known potential adverse event associated with placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the component lot number.According to information provided the patient underwent percutaneous intervention for occlusion/restenosis of the study lesion and distal to the study lesion.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
(b)(6): occlusion/restenosis of the study lesion, right distal sfa.On (b)(6) 2015 the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2016, the patient underwent percutaneous intervention for occlusion/restenosis of the study lesion and distal to the study lesion.Intervention included atherectomy and balloon angioplasty.The investigator noted that the event (occlusion/restenosis) was possibly related to the study product and possibly related to the study procedure.Pre-existing atherosclerosis and type ii diabetes were also noted to have caused or contributed to the event.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6108961
Report Number3001845648-2016-00334
Device Sequence Number288164
Product Code NIU
UDI-Device Identifier10827002248882
UDI-Public(01)10827002248882(17)160416(10)C1143892
Combination Product (Y/N)N
Initial Reporter CountryVE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-40-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2012
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2016
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR